Alert archive / California / Gale Warnings in 2022

Gale Warning 35, NWS Eureka, CA

October 31, 2022

NWS Eureka, CA issued this gale warning at Oct 31, 2022, 5:18 PM PDT. It took effect at Nov 1, 2022, 4:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2022, 5:18 PM PDT (00:18 UTC)
In effect from
Nov 1, 2022, 4:00 AM PDT
Expired
Nov 1, 2022, 8:52 AM PDT
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

074 
WHUS76 KEKA 010018
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
518 PM PDT Mon Oct 31 2022

PZZ455-010830-
/O.EXT.KEKA.SC.Y.0108.000000T0000Z-221101T1300Z/
/O.NEW.KEKA.GL.W.0035.221101T1300Z-221101T1800Z/
Cape Mendocino to Pt Arena out 10 nm-
518 PM PDT Mon Oct 31 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 11 AM PDT TUESDAY...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 40 kt and seas 8 to 10 feet expected. For the 
  Small Craft Advisory, seas 9 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 6 AM to 11 AM PDT Tuesday. 
  For the Small Craft Advisory, until 6 AM PDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-010830-
/O.EXT.KEKA.SC.Y.0108.000000T0000Z-221101T1100Z/
/O.NEW.KEKA.GL.W.0035.221101T1100Z-221101T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
518 PM PDT Mon Oct 31 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 11 AM PDT TUESDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 10 to 12 feet expected. For the 
  Small Craft Advisory, seas 11 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 4 AM to 11 AM PDT Tuesday. 
  For the Small Craft Advisory, until 4 AM PDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-010830-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-221102T1600Z/
Pt St George to Cape Mendocino out 10 nm-
518 PM PDT Mon Oct 31 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
WEDNESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-010830-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-221102T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
518 PM PDT Mon Oct 31 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 9 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
946 
WHUS76 KEKA 010312
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
812 PM PDT Mon Oct 31 2022

PZZ455-011115-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-221101T1300Z/
/O.CON.KEKA.GL.W.0035.221101T1300Z-221101T1800Z/
Cape Mendocino to Pt Arena out 10 nm-
812 PM PDT Mon Oct 31 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 11 AM PDT
TUESDAY...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 40 kt and seas 8 to 10 feet expected. For the 
  Small Craft Advisory, seas 9 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 6 AM to 11 AM PDT Tuesday. 
  For the Small Craft Advisory, until 6 AM PDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-011115-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-221101T1100Z/
/O.CON.KEKA.GL.W.0035.221101T1100Z-221101T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
812 PM PDT Mon Oct 31 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 11 AM PDT
TUESDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 10 to 12 feet expected. For the 
  Small Craft Advisory, west winds 10 to 20 kt with gusts up to 
  30 kt and seas 11 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 4 AM to 11 AM PDT Tuesday. 
  For the Small Craft Advisory, until 4 AM PDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-011115-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-221102T1600Z/
Pt St George to Cape Mendocino out 10 nm-
812 PM PDT Mon Oct 31 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
WEDNESDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  8 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-011115-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-221102T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
812 PM PDT Mon Oct 31 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 9 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
563 
WHUS76 KEKA 010932
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
232 AM PDT Tue Nov 1 2022

PZZ455-011745-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-221101T1300Z/
/O.CON.KEKA.GL.W.0035.221101T1300Z-221101T1800Z/
Cape Mendocino to Pt Arena out 10 nm-
232 AM PDT Tue Nov 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 11 AM PDT THIS
MORNING...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with
  gusts to around 35 kt and seas 10 to 14 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 10 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, from 6 AM to 11 AM PDT this 
  morning. For the Small Craft Advisory, until 6 AM PDT early 
  this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-011745-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-221101T1100Z/
/O.CON.KEKA.GL.W.0035.221101T1100Z-221101T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
232 AM PDT Tue Nov 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  to around 35 kt and seas 12 to 15 feet expected. For the Small 
  Craft Advisory, west winds 10 to 20 kt with gusts up to 30 kt 
  and seas around 14 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 11 AM PDT this morning. For 
  the Small Craft Advisory, until 4 AM PDT early this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-011745-
/O.EXT.KEKA.SC.Y.0109.000000T0000Z-221103T0400Z/
Pt St George to Cape Mendocino out 10 nm-
232 AM PDT Tue Nov 1 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  11 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-011745-
/O.EXT.KEKA.SC.Y.0108.000000T0000Z-221103T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
232 AM PDT Tue Nov 1 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 12 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
850 
WHUS76 KEKA 011114
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
414 AM PDT Tue Nov 1 2022

PZZ475-011800-
/O.EXP.KEKA.SC.Y.0108.000000T0000Z-221101T1100Z/
/O.CON.KEKA.GL.W.0035.000000T0000Z-221101T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
414 AM PDT Tue Nov 1 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  12 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-011800-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-221101T1300Z/
/O.CON.KEKA.GL.W.0035.221101T1300Z-221101T1800Z/
Cape Mendocino to Pt Arena out 10 nm-
414 AM PDT Tue Nov 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 35 kt and seas 10 to 12 feet expected. For the 
  Small Craft Advisory, southwest winds 15 to 25 kt with gusts 
  up to 35 kt and seas 10 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, until 11 AM PDT this morning. For 
  the Small Craft Advisory, until 6 AM PDT early this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-011915-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-221103T0400Z/
Pt St George to Cape Mendocino out 10 nm-
414 AM PDT Tue Nov 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  11 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-011915-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-221103T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
414 AM PDT Tue Nov 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 12 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
663 
WHUS76 KEKA 011302
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
602 AM PDT Tue Nov 1 2022

PZZ455-011800-
/O.EXP.KEKA.SC.Y.0108.000000T0000Z-221101T1300Z/
/O.CON.KEKA.GL.W.0035.000000T0000Z-221101T1800Z/
Cape Mendocino to Pt Arena out 10 nm-
602 AM PDT Tue Nov 1 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 10 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-011800-
/O.CON.KEKA.GL.W.0035.000000T0000Z-221101T1800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
602 AM PDT Tue Nov 1 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  12 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-012115-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-221103T0400Z/
Pt St George to Cape Mendocino out 10 nm-
602 AM PDT Tue Nov 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 11 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-012115-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-221103T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
602 AM PDT Tue Nov 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 12 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
207 
WHUS76 KEKA 011552
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
852 AM PDT Tue Nov 1 2022

PZZ455-475-020000-
/O.CAN.KEKA.GL.W.0035.000000T0000Z-221101T1800Z/
/O.EXB.KEKA.SC.Y.0109.221101T1600Z-221103T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
852 AM PDT Tue Nov 1 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 12 to 15 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-020000-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-221103T0400Z/
Pt St George to Cape Mendocino out 10 nm-
852 AM PDT Tue Nov 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

* WHAT...Seas 11 to 14 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-020000-
/O.CON.KEKA.SC.Y.0108.000000T0000Z-221103T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
852 AM PDT Tue Nov 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 10 to 15 kt and seas 12 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Oct 31, 2:51 PM PDT, 2 hours 27 minutes earlier.

Area forecast discussion, Oct 31, 2:51 PM PDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
251 PM PDT Mon Oct 31 2022

.SYNOPSIS...A potent cold front will approach the North Coast
late tonight, and then move across the area Tuesday bringing rain
to the valleys, snow to the high mountains and gusty westerly
winds. Much colder temperatures, mountain snow showers and valley
rain showers are expected in the colder air behind the front
Tuesday night through Wednesday. High pressure will start to build
Wednesday night through Thursday, bring drier weather to Northwest
California. Freezing temperatures and frost in the valleys are
probable each morning Wednesday through Friday. A series of fronts
will bring more rain and mountain snow this upcoming weekend.

&&

.DISCUSSION...Satellite imagery showed a frontal boundary stretching
southwestward from central Oregon to about 40N west of 135W as of
2 PM. A wave has been slowing the eastward progression of the
front. The bulk of the rain will most likely not reach land areas
til late tonight due to this slower eastward progression. Most of
the forecast area will remain dry this evening. There are a couple
of caveats. Rain chances will increase above 50% after 8 PM for
the Del Norte county coast, though the heavier rain rates will
probably hold off til after 11 PM. Also, a few light showers or
sprinkles may also occur around the Humboldt Bay after about 8 PM
(20% chance). By far, the bulk of the rain will occur after 11 PM
or more likely toward early morning Tuesday for much of the North
Coast. The front will move south and east across the remainder of
the area Tuesday morning, providing much needed rainfall to the
entire the forecast area. Rain amounts will probably taper off for
the far southern portion of the forecast, through southern Lake
county could get 0.25 of an inch of storm total rain. The moisture
with this front is not very high, PWATS less than 1 inch. The
front has strong dynamics and thermal advection which will aid in
the upward vertical motion and higher rain rates intersecting with
the coastal terrain early Tuesday. About 1 inch of storm total
rainfall will be possible for Del Norte, portions of Humboldt and
portions of northwest Mendocino counties by afternoon Tuesday. It
will be a quick shot of rain. Models indicate the rain quickly
winding down for the North Coast by mid morning Tuesday right
behind the front. Gusty westerly and northwesterly winds will
probably develop after frontal passage. The strongest gusts to 30
or 40 mph will be confined to higher elevations/ridges and most
likely localized.

The coldest air so far this fall (-2C at 850mb) will follow in
the wake of the front on Tuesday. Most of the precipitation will
probably occur in the colder air behind the front Tuesday morning.
Snow levels will rapidly fall to 4500-5000 feet Tuesday morning.
HRRR and multi-model guidance indicates 12 hour accumulations of
2 to 3 inches for Scott Mountain Pass. Thus, a winter weather
advisory has been hoisted for northern Trinity county,
particularly for Scott Mountain Pass on highway 3. The ground may
still be too warm for the snow to stick on the road. Snow levels
will continue to lower Tuesday night through Wednesday, however
snow amounts may not be sufficient to warrant additional
advisories, generally under an inch. The high mountain peaks in
Del Norte and northern Trinity counties above 5000 feet will
probably have 6 inches or more through Wednesday afternoon.

The potential for thunderstorms will also begin to increase
Tuesday afternoon and evening for mostly the northern coastal
waters and the North Coast as 500mb temperatures fall to -30c
or less and lapse rates steepen. CAPE as usual with these maritime
cold air outbreaks from the Gulf of AK will be low, under about
200j/kg. The trough aloft does look to acquire a slight negative
tilt which may help to promote upward motion and offset the
downward vertical motion associated with deep layer cold air
advection. A secondary perturbation in the NW flow aloft will
follow early Wednesday and may increase the potential for low top
thunderstorms. The potential for small hail is still not looking
very great at this point. The depth of the near surface warm layer
should decrease Tuesday night and early Wednesday morning which
should allow some hail particles to reach the surface before
melting. The ground may be still be too warm for any accumulations.

High pressure will begin to build into the area Wednesday night
into Thursday. Drier weather and much colder temperature are
expected. Coastal area may still have some showers, mostly over
the waters into Thursday morning. Guidance at the moment indicates
easterly winds which will likely keep the shallow convection
offshore. We are probably going to have freezing and subfreezing
temperatures for many interior valleys Wed-Fri. Coastal areas may
also have frost and freezing temperatures, however confidence is
not as high with the potential for some cloud cover.

Deterministic models and ensemble means indicate another trough
sagging from the NW toward the latter portion of the week into
early next week. The timing and depth of this trough is uncertain.
Deterministic GFS and deterministic ECMWF has the first front
moving across the area on Saturday followed by another one
Sunday. It does look like we will stay in a cool and wet pattern
for the next 7 days, though details are up in the air.

&&

.AVIATION...Coastal TAF sites began reporting MVFR CIGS this morning
as a broad area of ST/SC expanded over land from the coast and
the coastal plane. Large areas of MVFR/IFR Vis due to haze were
also reported into afternoon at ACV, CEC and the Humboldt Bay
Area. The main weather feature to expect is an approaching cold
front that will pack more energy than recent weather disturbances.
This stronger front will bring rain to CEC in the early evening;
HREF guidance suggests things starting around 03z or maybe just a
little sooner. Models are in agreement that this front will have a
significant wind increase and wind shift as the front passes.
Above ground "increasing north winds" may briefly introduce the
threat of LLWS along the coast by mid-morning. Rain will convert
to showers in the latter morning. /TA

&&

.MARINE...A front is expected to pass through the coastal waters late
tonight bringing fresh to strong northerly breezes. Otherwise,
gentle to moderate northwest breezes should dominate throughout the
week. A strong NW swell has peaked, but will continue throughout the
coastal waters into late tomorrow night generally staying above 10
feet. Another NW swell will move through midweek, peaking at 11 to
12 feet. And yet another NW swell will move through later in the
week, peaking around 8 feet.

&&

.BEACH HAZARDS...A long-period northwest swell will continue to
bring the potential for large breaking waves this afternoon and
evening. Forecast breakers on area beaches should range from 16 to
21 feet and will result in larger than normal surf and possible
beach erosion. A Beach Hazards Statement remains in effect through
this evening. Beachgoers and mariners should continue to exercise
extreme caution and stay vigilant if venturing near the ocean.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Beach Hazards Statement until 9 PM PDT this evening for
     CAZ101-103-104-109.

     Winter Weather Advisory from 5 AM to 5 PM PDT Tuesday for
     CAZ107.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 AM PDT Wednesday for PZZ450-
     455-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Oct 31, 9:52 AM PDT, 7 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
952 AM PDT Mon Oct 31 2022

CAZ102-105-106-108-110>115-011700-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
952 AM PDT Mon Oct 31 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-011700-
Coastal Del Norte-Northern Humboldt Coast-
952 AM PDT Mon Oct 31 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-011700-
Northern Trinity-
952 AM PDT Mon Oct 31 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT TUESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Winter Weather Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Winter Weather Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ104-109-011700-
Southwestern Humboldt-Mendocino Coast-
952 AM PDT Mon Oct 31 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 4:53 PM PDTHard Freeze WatchEKADel Norte, Humboldt, Lake, Mendocino20 hr

Nearby

Gale Warnings in California, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.